# SDR 2000ZZZX406

- Difficulty date: January 28, 2000
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N32ZA
- Make and model: Zinair CH2000
- System (JASC): 7800 · Engine Exhaust System
- Part: Slip Joint
- Condition: Leaking
- Location: Exhaust
- Part time: 375 hours
- Stage of operation: NR
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED EXHAUST SMELL IN THE COCKPIT.  UPON INVEST, FOUND A SLIP JOINT ABOVE AND FWD OF HEATER  MUFF ALLOWING EXHAUST TO ENTER HEAT MUFF.  AREA HAD EXCESSIVE EXHAUST STAINS AND SCAT HOSE ON  INTAKE SIDE OF THE MUFF WAS BRITTLE AND HEAT DAMAGED.   FACTORY INFORMED THERE IS A LOWER PRESSURE IN THE COWLING THAN IN THE HEAT MUFF AND EXHAUST SHOULD NOT ENTER THE MUFF.  THIS THEORY DOES NOT HOLD UP IN THE FIELD.  THE OPERATION OF CABIN VENTS, SLOW FLIGHT, FAST FLIGHT, AND CRUISE MAY CHANGE THESE PRESSURES.  FACTORY STATED THEY HAVE A NEW DESIGN EXHAUST SYSTEM WITH DIFFERENT STYLE JOINTS AND CLAMPS.  SUBMITTER SUGGESTED FACTORY MAKE ALL OWNERS AWARE OF POTENTIAL PROBLEM AND OFFER NEW STYLE EXHAUST.
